Black 'blobs' in my eyesight!

Black 'blobs' in my eyesight!

I've just had my 5th or 6th Eyelea injection. The consultant told me today that there is a definite improvement and that, although I may need to still have injections, they could stretch to every 3 months after a few more monthly then bi-monthly treatments. After a year of 3 monthly injections they could stop. I was very pleased to hear that I may not need these injections for the rest of my life!

However, this is the first time I didn't have confidence in the person administering the injection. She was being trained at my last appointment and this time she was on her own. I have iodine allergy and she didn't seem to understand what that meant or what to do about it - luckily the nurse assisting did understand.

The worst thing was that she was so slow after my eye was prepared. I've always told people who flinch a bit when I say I have to have injections in my eye that it's not as bad as it sounds. This has been, partly, because as soon as my eye was prepared I was warned to expect the injection and it was administered quickly. This person hovered around for quite a while and gave no warning which was a shock. I am now dreading the next injection in a way I haven't dreaded them til now.

I now have 9 black 'blobs' in my eyesight which I have never had before (I'm guessing these are some sort of liquid bubbles - they move around as I move my head - as well as my eye feeling bruised. I mentioned it before I left and was told it was the Eyelea swirling around. I don't think this is right. I see the Eyelea swirling when it is first injected and it is clear. It disappears almost immediately.

It is now about 6 hours since the injection and the 'blobs' are still visible and beginning to worry me.

Has anyone else had experience of this? I'm not sure if I should wait and expect the 'blobs' to disappear or go back to the hospital.

I'm attaching a picture of how they look!

Last edited by

12 Replies

oldest • newest
  • I have also had this on several occaisions, the 'blobs ' appear to flot in front of my field of vision. I have been led to beleive they are due to a small amount of air injected then the injection is given, and in my case have resolved by the following morning. Rather disconcerting to see them bouncing around in mid air! I initially thoughtit was blood but was reassured and am happy togo with this.

    All the best x.

  • Thanks, that is a bit reassuring. I'll be fully reassured if they've gone by tomorrow morning!

  • Hi there just to reassure you black blobs are very common and are completely ok . I do like you picture it is a perfect representation. I refer to them as ink blots myself . The drug will work just as well as before. Sometimes I get them sometimes not they should have gone by the morning. It can happen when the most experienced person injects it is just one of those things that happens. Recently have 65 th injection.

  • Yes, ink blots is a better description. Thanks for responding and will bow to your vast experience of 65 injections! Was down to 2 small 'ink blots' on waking and they were gone by mid-morning today.

  • One or two small, harmless air bubbles are not uncommon and will clear within hours. In my case 2-36hrs.

    However, so many indicates a lax method of preparation. Personally, I would make it clear what has happened and ask for a different practitioner on your next visit. It appears that she did not expel air from the syringe immediately before injecting.

    Careless.

  • Must admit I thought she was poor and, as I said above, I'm now dreading the next appointment. Thanks for responding.

  • Hi

    It's good that you now have something to look forward to and can visualise (woops!) a future without injections.

    The black blobs are probably what are commonly called floaters; I had a very large one after the injection the other day but I never worry about them because they always disappear within a day or so. If they persist, though, do tell the clinic (try to find the phone number for the consultant's secretary). It is daunting to lose confidence in the person doing this procedure: I had that experience a few months ago and for a while I even thought of stopping all injections - a big mistake. When I told the consultant she outlined all the variables at play which can increase the pain and sympathised, which helped. At this week's injection the practitioner told me firmly that if I moved my eye during the actual injection it would be very painful. It's painful enough as it is but I am determined to do what I'm told and force myself to look firmly without wavering.

    It's all a brutal experience but what I try to do is to inform myself as best I can about every aspect of the condition, and ask, ask, ask questions (and take a couple of paracetamol as I go into the clinic).

    All the very best for a great outcome.

  • Thanks!

  • A floater is debris which tends to happen more as we get older and the gei in the eye hardens and pulls away from the retina, the ones caused during an injection are simply air.

  • I can't help with the blobs. But I wish to ask you how you added a photo.! I have tried on this site before to add a photos and never found a way. Can you provide a tutorial ?! Please

  • It may depend on how you are accesseing the site. I'm working from a Windows pc.

    When you click on 'Write a Post' - green button top right of the forum - a pale blue button appears under the text box where you can write your message. The pale blue button says 'Add photo'.

    When you click on it a smaller 'File Upload' window will open.

    From within that window find your Pictures folder and the image you want to upload.

    (If you are not sure that it is the right type of image - Hover your mouse over the image and you should be able to see the image properties to check that it is a .jpg file, the best type of file to upload. If it is not a .jpg and it is more than likely that it is! - you need to close the File Upload window, find the image stored on your pc and open it with a picture manager programme, click File, Save As and choose jpeg File Interchange Format, also known as .jpg then re-open the File Upload window on your post).

    When you click on the image you want, its name will appear in the File name box.

    Click Open and hey presto the image will appear at the top of your post!

    I don't know how this would work with an Apple computer or phone, but I think it would be similar.

    My image is a very low resolution single colour. There is likely to be a maximum size you can upload, but I'd guess if that was the problem you were having, you would get a message to that effect. If the image is too large it is possible to reduce its size, but that's a whole other tutorial!!

  • The blobs are the medication in the fluid of the eye itself. I have had this exact experience and completely freaked out. The Doctor reassured me and I noticed them every time I had an injection. This was on Avastin when it was first starting to be used off-label, but I'm guessing it hasn't changed much at all. You will be fine!

You may also like...